MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details from windchill ra609266: the customer reported they do not perform quality control (qc) testing of 0.8% resolve panel cells.Requested that gtsc remind customer of importance of performing qc testing of reagent red cells at time of use.Qc was performed successfully on the antibody screening reagent red cells on the days of testing.The mts gel cards, and reagent red blood cells storage and usage conditions were checked and found aligned with ortho recommendations.The sample order report for antibody screening and a manually filled antigram with results from antibody identification were provided and confirmed the information as reported by the customer.According to ortho lot-specific information for 0.8% selectogen lot vs684: cell 1 is negative for e(rh3) antigen while cell 2 is positive and homozygous for e(rh3) antigen.Therefore, it follows that the negative reaction observed for patient sample with cell 2 is not consistent with the expected reactivity of an anti-e(rh3) antibody.According to ortho lot-specific information for 0.8% resolve panel a lot vra478: cell 3 is positive and homozygous for e(rh3) antigen, cell 6 is positive and heterozygous for e(rh3) antigen and the other 9 cells are negative for e(rh3) antigen.Therefore, it follows that the negative reactions observed for patient sample testing with cells 3 and 6 are not consistent with the expected reactivity of an anti-e(rh3) antibody.According to ortho lot-specific information for selectogen lot s543, cell 1 is negative for e(rh3) antigen while cell 2 is positive and homozygous for e(rh3) antigen.Therefore, it follows that the positive reaction observed for patient sample with cell 2 is consistent with the expected reactivity of an anti-e(rh3) antibody.As part of the investigation, a review of the manufacturing batch record for 0.8% resolve panel a lot vra478, as used by the customer on the day of the reported events, was performed at the ortho manufacturing site.All in-process testing met release criteria.There were no nonconformances for the lot.The lot met all acceptance criteria (dra609271).As part of the investigation, a review of the manufacturing batch record for 0.8% selectogen lot vs684, as used by the customer on the day of the reported events, was performed at the ortho manufacturing site.All in-process testing met release criteria.There were no nonconformances for the lot.The lot met all acceptance criteria (dra609272).As part of the investigation, a review of the manufacturing batch record for mts igg cards lot 111224001-05, as used by the customer on the days of the reported events, was performed at the ortho manufacturing site.All in-process testing met release criteria.There were no nonconformances for the lot.The lot met all acceptance criteria (dra609274).Retained 0.8% resolve lot vra478 was tested on vision, iat with known plasmas: anti-d, anti-k, anti-fya and mts anti-igg card lot 090424001-07 exp 11jul25.Expected positive and negative results were obtained.Mts anti-igg card lot 111224001-05 was unavailable.Retain sample of 0.8% resolve lot vra478 cells 3 and 6 were tested in tube for the presence of the e antigen.First the 0.8% cells were converted to a 3% cell suspension in ors, ortho resuspension solution, and then tested with ortho reagent: anti-e, as per ifu, tube method.At immediate spin, cells 3 and 6 were positive with 4+ reactions.Result meets specifications, a minimum reaction of 2+ is required for all positive final readings.Expected positive results were obtained.Results meet specifications (dra609268).Vision mts iat was performed on lot vs684, as per ifu, with mts anti-igg card lot 090424001-07 with known plasma anti-d, anti-k, anti-fya.Expected positive and negative results were obtained.Mts anti-igg card lot 11122401-05 was unavailable.Cell 2 was tested in tube for the presence of the e antigen.First the 0.8% retain cell 2 was converted to a 3% cell suspension in ors, ortho resuspension solution, and tested in tubes as per ifu for anti-e bioclone.At immediate spin a 4+ reaction was observed for cell 2 with anti-e reagent.Result meet specifications, a minimum reaction of 2+ is required for all final readings.Results meet specifications (dra609267).A query of the worldwide complaint databases was performed for 0.8% resolve panel a lot vra478, 0.8% selectogen lot vs684 and for mts anti-igg card lot 11122401-05.No other complaints were found with these lots and call area falseneg.No trend was identified.(dra609273) no further investigation was performed on these incidents.The assignable cause could not be determined.In any case, there is no indication of general product failure identified.There is no indication that vra438 and vs684 were not performing as intended.In mitigation of the discordant negative reactions for antibody screening and identification obtained by the customer, the reagent red cell ifu states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.No further complaints of this type have been received from the customer site since the time of these reported events.
 
Event or Problem Description
Cms (b)(4) windchill ra609266 a customer contacted a quidelortho account manager on (b)(6)2025 to report false negative antibody screening and antibody identification results in indirect antiglobulin test (iat) for one patient sample having an anti-e(rh3) antibody using ortho 0.8% selectogen lot vs684, ortho 0.8% resolve panel a lot vra478 and mts anti-igg card lot 111224001-05 while testing on an ortho vision swift id-mts analyzer (serial number (b)(6).Complainant name and position: mrs (b)(6), blood bank lead, (b)(6); complaint reporter name: mrs (b)(6), quidelortho account manager (am).Reported date: mrs (b)(6) reported the events on 26feb2025 to quidelortho am who reported it on the (b)(6) 2025 to global technical solution center (gtsc) up health system (b)(6) (customer number: 6344) events dates: 20 and 21feb2025.Reagents: 0.8% resolve panel a lot vra478 (expiry date 18mar2025, manufactured date 14jan2025) 0.8% selectogen lot vs684 (expiry date 18mar2025, manufactured 14jan2025) mts anti-igg card lot 111224001-05 (expiry date 22aug2025, manufactured 22aug2024) other reagents used by quidelortho am on site: selectogen lot s543 (expiry date 04mar2025) patient information: patient sample was sent by a first laboratory (l1) where it was tested for antibody screening on (b)(6) 2025 (using an alternate commercially available solid phase automated method) and a positive reaction (with 3+ reaction strength) was obtained with the e(rh3) antigen positive/homozygous cell 2.This laboratory (l1) then sent the patient sample to the current customer to be further tested in antibody identification and in parallel to a reference laboratory (rl).The customer reported that on (b)(6) 2025, the received patient sample was tested for antibody screening in iat on ortho vision id-mts instrument (serial number (b)(6) using 0.8% selectogen lot vs684 in mts anti-igg gel card lot 111224001-05 and that they obtained negative reactions with both cells of the red cell reagent.The customer reported that on (b)(6) 2025, the same patient sample was tested for antibody identification in iat on the same ortho vision analyzer using 0.8% resolve panel a lot vra478 in mts anti-igg gel card from the same lot and that they obtained negative reactions with all cells of the red cell reagent.The customer reported that these negative results in antibody screening and antibody identification were provided back to the laboratory l1 and that a biased result was reported by l1 to the physician for this patient.The customer reported that the patient was transfused with e(rh3) negative antigen blood units and that no harm to the patient was reported (no further details were provided).After transfusion of the patient, the customer reported that laboratory l1 received the results from the reference laboratory (rl) that also used solid phase technology and confirmed the presence of an anti-e(rh3) antibody (no further details were provided).The quidelortho am reported that the same patient sample was tested on (b)(6) 2025 at the customer laboratory for antibody screening using a tube technique in peg with cells from selectogen lot s543 (expiry date 04mar2025) and that a positive reaction (with 2+ reaction strength) was obtained with cell 2 being positive and homozygous for e(rh3) antigen.The customer reported that the patient was not harmed as a result of these reported events.

Brand Name
0.8% RESOLVE A 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21605660
Report Number2250051-2025-00015
Device Sequence Number13080323
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public(01)10758750007677(17)250318(11)250114(10)VRA478
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Catalogue Number6902317
Device Lot NumberVRA478
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown